Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 216, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 9, 2014, 2:22 PM CDT for 4 counties in Nebraska. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2014, 2:22 PM CDT (19:22 UTC)
- Expired
- Jul 9, 2014, 3:00 PM CDT
- In force
- 38 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Brown County, NE, Cherry County, NE, Keya Paha County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 96 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 2:30 PM CDT | HAIL 1.5 | Wood Lake, NE | |
| Jul 9, 3:10 PM CDT | HAIL 1 | 11 Ssw Ainsworth, NE | HAIL COVERED THE GROUND, HEAVY RAIN WAS REPORTED ALSO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.4 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1645 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
021
WUUS53 KLBF 091922
SVRLBF
NEC017-031-103-149-092000-
/O.NEW.KLBF.SV.W.0216.140709T1922Z-140709T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
222 PM CDT WED JUL 9 2014
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BROWN COUNTY IN NORTH CENTRAL NEBRASKA...
EAST CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
SOUTHWESTERN KEYA PAHA COUNTY IN NORTH CENTRAL NEBRASKA...
NORTHWESTERN ROCK COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 300 PM CDT
* AT 221 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTH OF
JOHNSTOWN...AND MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
AINSWORTH...BASSETT...JOHNSTOWN...LONG PINE...NORTH RIVER TRAIL...
MEADVILLE...BOBCAT STATE WILDLIFE MANAGEMENT AREA...ANTELOPE
PEAK...KELLER PARK STATE RECREATION AREA...PINE GLEN STATE WILDLIFE
REFUGE...HOFELD LAKE...JONES LAKE AND RAVEN.
THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 214 AND 261.
THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 181 AND 209.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4266 9941 4225 9988 4270 10036 4287 10010
TIME...MOT...LOC 1922Z 302DEG 32KT 4273 10010
HAIL...1.00IN
WIND...60MPH
$$
JACOBS2 follow-up statements
974 WWUS53 KLBF 091937 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 237 PM CDT WED JUL 9 2014 NEC017-031-103-149-092000- /O.CON.KLBF.SV.W.0216.000000T0000Z-140709T2000Z/ BROWN NE-KEYA PAHA NE-ROCK NE-CHERRY NE- 237 PM CDT WED JUL 9 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL CHERRY...NORTHWESTERN ROCK...SOUTHWESTERN KEYA PAHA AND BROWN COUNTIES UNTIL 300 PM CDT... AT 235 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES WEST OF JOHNSTOWN...AND MOVING SOUTHEAST AT 30 MPH. HAZARD...HALF DOLLAR SIZE HAIL. SOURCE...RADAR INDICATED. HALF DOLLAR SIZE HAIL WAS REPORTED AT 230 PM CDT AT WOOD LAKE. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... AINSWORTH...BASSETT...JOHNSTOWN...LONG PINE...BOBCAT STATE WILDLIFE MANAGEMENT AREA...ANTELOPE PEAK...KELLER PARK STATE RECREATION AREA...PINE GLEN STATE WILDLIFE REFUGE...HOFELD LAKE...JONES LAKE AND RAVEN. THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 214 AND 261. THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 181 AND 209. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4266 9941 4225 9988 4270 10036 4287 10010 TIME...MOT...LOC 1936Z 320DEG 33KT 4259 10015 HAIL...1.25IN WIND...<50MPH $$ JACOBS
516
WWUS53 KLBF 091947
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
247 PM CDT WED JUL 9 2014
NEC031-103-091956-
/O.CAN.KLBF.SV.W.0216.000000T0000Z-140709T2000Z/
KEYA PAHA NE-CHERRY NE-
247 PM CDT WED JUL 9 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CHERRY AND
SOUTHWESTERN KEYA PAHA COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS OVED OUT OF THE WARNED AREA.
LAT...LON 4258 9950 4225 9988 4254 10019 4259 10018
4264 10003
TIME...MOT...LOC 1946Z 320DEG 33KT 4252 10007
$$
NEC017-149-092000-
/O.CON.KLBF.SV.W.0216.000000T0000Z-140709T2000Z/
BROWN NE-ROCK NE-
247 PM CDT WED JUL 9 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
ROCK AND CENTRAL BROWN COUNTIES UNTIL 300 PM CDT...
AT 244 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR JOHNSTOWN...
AND MOVING SOUTHEAST AT 30 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED. HALF DOLLAR SIZE HAIL WAS REPORTED IN WOOD
LAKE AT 230 PM CDT.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
AINSWORTH...BASSETT...LONG PINE...HOFELD LAKE...JONES LAKE AND RAVEN.
THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 227 AND 260.
THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 181 AND 198.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4258 9950 4225 9988 4254 10019 4259 10018
4264 10003
TIME...MOT...LOC 1946Z 320DEG 33KT 4252 10007
HAIL...1.25IN
WIND...<50MPH
$$
JACOBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 12:28 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jul 9, 12:28 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1228 PM CDT WED JUL 9 2014 .SYNOPSIS... ISSUED AT 359 AM CDT WED JUL 9 2014 A WEAK RIDGE OF SURFACE HIGH PRESSURE STILL EXTENDS FROM THE WESTERN DAKOTAS THROUGH NEBRASKA AND KANSAS. SOME INCREASED CLOUDINESS OCCURRING...MAINLY ACROSS THE CENTRAL SANDHILLS. TEMPERATURES AT 08Z RANGE FROM 55 AT VTN TO 60 AT OGA AND IML. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 359 AM CDT WED JUL 9 2014 NORTHWEST FLOW ALOFT WILL DOMINATE THE NORTH CENTRAL U.S THROUGH TONIGHT. H85 TEMPS WILL RANGE FROM 18C TO 26C...RESULTING IN HIGHS FROM NEAR 82 NORTHEAST TO NEAR 90 SERN PNHDL AND FAR SOUTHWEST. SKIES TO BECOME PARTLY TO MOSTLY CLOUDY TODAY. A SURFACE FRONTAL BOUNDARY WILL REMAIN FIRMLY ACROSS ERN WY INTO ERN CO TODAY. A WARM FRONT ALOFT WILL RESIDE INTO WRN NEBR TODAY AS A DISTURBANCE ALOFT TRACKS ACROSS THE REGION. ELEVATED SHOWERS AND THUNDERSTORMS WILL DEVELOP AND SPREAD SOUTHEAST THIS MORNING. DURING THE AFTERNOON...INSTABILITY ACROSS WRN NEBR WILL INCREASE BUT REMAIN FAIRLY MODEST WITH 0-3KM MUCAPES FROM NEAR 2500 J/KG IN SWRN TIER OF COUNTIES TO AROUND 500 J/KG IN THE FAR NORTHEAST. STRONG 0-6KM SHEAR WILL MORE THAN COMPENSATE FOR THE LACK OF INSTABILITY RANGING AS HIGH AS 50-60 KTS. THIS MAY RESULT IN AT LEAST ISOLATED SEVERE STORMS OVER MOST OF THE FA WITH LARGE HAIL AND DAMAGING WIND GUSTS THE MAIN THREAT. POPS TO INCREASE TO 30 PERCENT THIS AFTN OVER MOST OF FA. FOR TONIGHT...STORMS ARE EXPECTED TO CONGEAL INTO A CLUSTER OF STORMS THIS EVENING NEAR AND SOUTH OF INTERSTATE 80...THEN MOVE SOUTH INTO KANSAS AFTER MIDNIGHT. STILL A RISK FOR A FEW SEVERE STORMS UNTIL MID EVENING. CLOUDINESS TO DECREASE FROM WEST TO EAST OVERNIGHT. LOWS FROM NEAR 60 TO THE LOWER 60S. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 359 AM CDT WED JUL 9 2014 CONCERNS THROUGH THIS PORTION OF THE FORECAST DEAL WITH TIMING SYSTEMS MOVING ACROSS THE AREA WHICH WILL IMPACT PRECIPITATION CHANCES AS WELL AS TEMPERATURES. A STRONG UPPER LEVEL LOW OVER CANADA WILL BE THE PRIMARY PLAYER IN THE FORECAST FROM LATER THIS WEEK THROUGH THE MIDDLE OF NEXT WEEK. THE CURRENT UPPER LEVEL PATTERN SHOWS AN UPPER LEVEL LOW OVER ONTARIO WITH ANOTHER MOVING ONSHORE INTO BRITISH COLUMBIA THIS WEDNESDAY MORNING WITH A STRONG RIDGE IN PLACE OVER THE WESTERN CONUS. WATER VAPOR WAS SHOWING ABUNDANT MOISTURE AND THUNDERSTORMS ONGOING ACROSS ARIZONA AND NEW MEXICO INTO UTAH AND COLORADO INDICATING THE ONGOING MONSOON OVER THE SOUTHWEST. AS THE BRITISH COLUMBIA SYSTEM SHIFTS EAST OVER THE NEXT SEVERAL DAYS THE UPPER LEVEL RIDGE WILL ALSO MOVE EAST. THE CENTRAL PLAINS WILL SEE THIS LEAD TO FAIRLY FLAT WESTERLY FLOW. HOWEVER...WITH THE UPPER RIDGE SHIFTING TO THE SOUTHERN PLAINS FOR THURSDAY AND FRIDAY THE LOCAL AREA WILL BE ON THE NORTHERN PERIPHERY OF THE RIDGE WHICH WILL BRING MONSOONAL MOISTURE INTO THE REGION. IN ADDITION...THE SURFACE PATTERN SHOWS AN EXPANSIVE AREA OF HIGH PRESSURE OVER THE EASTERN THIRD OF THE COUNTRY WHICH WILL OPEN THE GULF UP ALLOWING MOISTURE TO GET PUSHED NORTH INTO THE CENTRAL PLAINS. BOTH TEMPERATURES AND DEWPOINTS WILL BE ON A RISING TREND THROUGH THURSDAY AND FRIDAY BECAUSE OF THESE REASONS. WITH THE HIGHER MOISTURE THAT IS EXPECTED...JUST NEED SOME WEAK PERTURBATIONS IN THE UPPER LEVEL FLOW ACROSS THE AREA TO HELP STORMS DEVELOP ON BOTH THURSDAY AND FRIDAY. THERE IS SUBSTANTIAL DIFFERENCES BETWEEN THE MODELS ON WHEN THESE WEAK SYSTEMS WILL MOVE THROUGH. THERE ARE CHANCES IN THE FORECAST FOR MUCH OF THE DAY THURSDAY AND INTO FRIDAY ALTHOUGH IT IS UNLIKELY THAT IT WILL BE RAINING OVER THESE LOCATIONS THE ENTIRE PERIOD. JUST DON/T HAVE THE CONFIDENCE TO FURTHER PINPOINT WHEN THE HIGHER CHANCES WILL BE AT THIS TIME. THROUGH THE WEEKEND THE BRITISH COLUMBIA LOW WILL SETTLE OVER MANITOBA AND ONTARIO BEFORE DIGGING INTO THE GREAT LAKES MONDAY AND TUESDAY. THIS WILL ALLOW THE RIDGE TO RETREAT BACK WEST AND WILL PUT THE LOCAL AREA INTO NORTHWEST FLOW THROUGH MUCH OF NEXT WEEK. THE MODELS ARE SHOWING THE LOW LEVEL MOISTURE STAYING IN PLACE LOCALLY UNTIL GETTING PUSHED OUT MONDAY NIGHT AND TUESDAY BY A STRONG COLD FRONT. WITH THE MOISTURE STICKING AROUND...AND WITH NORTHWEST FLOW BRINGING A MULTITUDE OF WEAK SYSTEMS ACROSS THE PLAINS THERE WILL BE CHANCES FOR SHOWERS AND THUNDERSTORMS MOST DAYS. HOWEVER THERE IS CONSIDERABLE UNCERTAINTY ON THE TIMING OF ANY SHORTWAVES AS THE MODELS ARE OFF BY ABOUT 12 HOURS FROM EACH OTHER ON MANY DAYS. WITH THE LEVEL OF DIFFICULTY IN TIMING ANY SYSTEMS THROUGH THE AREA AND WITH LOW CONFIDENCE ON MAKING MAJOR CHANGES THROUGH THE AREA THE FORECAST HAS REMAINED FAIRLY SIMILAR TO THE PREVIOUS. THE RAIN CHANCES WILL DICTATE THE TEMPERATURES AS THERE ARE A FEW DAYS WHEN THE MODELS ARE SHOWING RAIN AND HIGH CLOUD COVER ALL DAY WHICH WOULD LIKELY LIMIT TEMPERATURES. BUT AGAIN WITH THE UNCERTAINTY DIDN/T HAVE THE CONFIDENCE TO MAKE MANY CHANGES TO THE MAX/MIN TEMPERATURES ALTHOUGH THEY WILL LIKELY NEED TO BE MODIFIED AS TIME GETS CLOSER. WHAT IS MORE CERTAIN IS THAT THIS UPPER LOW WILL NOT ALLOW STRONG RIDGING TO BUILD IN SO NO BIG WARM UP IS EXPECTED WITH THE AREA BEING IN A SLOW COOLING PATTERN THROUGH THE NEXT WEEK. ONCE THE UPPER LEVEL SYSTEM DIGS INTO THE GREAT LAKES REGION IT WILL PUSH THE PREVIOUSLY MENTIONED COLD FRONT THROUGH THE FORECAST AREA WHICH WILL BRING COOLER AND DRIER AIR INTO THE REGION. BY TUESDAY IF THE TREND REMAINS SIMILAR...COULD BE LOOKING AT HIGHS IN THE 70S FOR MUCH OF THE AREA. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1227 PM CDT WED JUL 9 2014 THUNDERSTORMS...POSSIBLY SEVERE...ARE EXPECTED TODAY ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA LATE THIS AFTERNOON AND EVENING. THE CONVECTIVE ALLOWING MODELS CONTINUE TO INDICATE FURTHER DESTABILIZATION OF THE ATMOSPHERE THIS AFTERNOON...WITH A CONVECTIVE CLUSTER/S FORMING INVOF THE SANDHILLS REGION AND/OR SW NEBRASKA AND MOVING SOUTHEAST THIS EVENING. LARGE HAIL AND GUSTY ERRATIC WIND WOULD BE EXPECTED WITHIN OR NEAR ANY STORM. OTHERWISE WERE WATCHING STORMS THAT MAY IMPACT KVTN OR KANW EARLY THIS AFTERNOON...THESE STORMS WILL BE STRONG...WITH THE POTENTIAL OF HAIL...BRIEF VISIBILITY RESTRICTIONS AND GUSTY WIND. CONDITIONS WILL QUIET THIS EVENING...BUT SOUTHERLY TO SOUTHEASTERLY WINDS AOA 10KTS CAN BE EXPECTED THROUGH THE REMAINDER OF THE FORECAST PERIOD. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...ROBERG SHORT TERM...ROBERG LONG TERM...BROOKS AVIATION...JACOBS
Hazardous weather outlook, Jul 9, 4:34 AM CDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 434 AM CDT WED JUL 9 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-100945- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 434 AM CDT WED JUL 9 2014 /334 AM MDT WED JUL 9 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MOST OF WESTERN AND NORTH CENTRAL NEBRASKA THIS AFTERNOON AND EVENING. THE THREAT AREA IS GENERALLY ALONG AND SOUTH OF HIGHWAY 275 AND HIGHWAY 20 WHERE LARGE HAIL AND DAMAGING WIND GUSTS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY ACROSS THE OUTLOOK AREA. AT THIS TIME...THE THREAT OF WIDESPREAD SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING FOR AREAS GENERALLY ALONG AND SOUTH OF HIGHWAY 275 AN HIGHWAY 20. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) KAR
In the hours before
Local storm report, Jul 9, 1:22 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
122 PM CDT WED JUL 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL 10 NE BROWNLEE 42.39N 100.49W
07/09/2014 E1.00 INCH CHERRY NE TRAINED SPOTTER
&&
JGOMEZLocal storm report, Jul 9, 1:33 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
133 PM CDT WED JUL 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL 11 ENE BROWNLEE 42.35N 100.43W
07/09/2014 E0.88 INCH CHERRY NE TRAINED SPOTTER
&&
JGOMEZSpecial weather statement, Jul 9, 1:37 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 137 PM CDT WED JUL 9 2014 NEZ005-006-008-091915- BROWN NE-EASTERN CHERRY NE-KEYA PAHA NE- 137 PM CDT WED JUL 9 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY... NORTHWESTERN KEYA PAHA AND NORTHWESTERN BROWN COUNTIES UNTIL 215 PM CDT... AT 134 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTH OF VALENTINE...MOVING SOUTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SMITH FALLS STATE PARK... SPARKS... NORDEN... THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 217 AND 222. THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 205 AND 219. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JACOBS
Special weather statement, Jul 9, 1:45 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 145 PM CDT WED JUL 9 2014 NEZ005-008-025-026-091930- BLAINE NE-BROWN NE-EASTERN CHERRY NE-THOMAS NE- 145 PM CDT WED JUL 9 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHERRY... NORTHEASTERN THOMAS...SOUTHWESTERN BROWN AND WESTERN BLAINE COUNTIES UNTIL 230 PM CDT... AT 143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF PURDUM...OR 17 MILES NORTHEAST OF THEDFORD...MOVING SOUTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ELSMERE... PURDUM... DUNNING... KOSHOPAH... HAWLEY FLATS... THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 228 AND 238. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JACOBS
Local storm report, Jul 9, 1:57 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
157 PM CDT WED JUL 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 PM HAIL 7 NW PURDUM 42.14N 100.36W
07/09/2014 E0.88 INCH CHERRY NE PUBLIC
&&
JGOMEZSpecial weather statement, Jul 9, 2:16 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 216 PM CDT WED JUL 9 2014 NEZ005-006-008-009-092000- BROWN NE-EASTERN CHERRY NE-KEYA PAHA NE-ROCK NE- 216 PM CDT WED JUL 9 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHERRY...WESTERN ROCK... WESTERN KEYA PAHA AND NORTHERN BROWN COUNTIES UNTIL 300 PM CDT... AT 212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF SMITH FALLS STATE PARK...OR 19 MILES EAST OF VALENTINE...MOVING SOUTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... AINSWORTH... JOHNSTOWN... LONG PINE... NORTH RIVER TRAIL... WOOD LAKE... ANTELOPE PEAK... MOON LAKE... LONG LAKE STATE WILDLIFE MANAGEMENT AREA... HOFELD LAKE... THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 208 AND 254. THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 194 AND 200. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JACOBS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 12:34 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 41 min |
| Jul 9, 1:07 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 38 min |
| Jul 9, 2:27 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Loup | 48 min |
| Jul 9, 2:59 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 46 min |
| Jul 9, 3:53 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Keya Paha, Rock | 52 min |
| Jul 9, 4:38 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Garfield, Loup | 37 min |
| Jul 9, 4:44 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 46 min |
| Jul 9, 5:25 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Rock | 50 min |
| Jul 9, 6:09 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Wheeler | 51 min |
| Jul 9, 6:12 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 48 min |
| Jul 9, 6:21 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 39 min |
| Jul 9, 6:48 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 57 min |
| Jul 9, 6:59 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Loup, Rock, Wheeler | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.